New York, 2023

Damaging Winds in New York, August 12, 2023

August 12, 2023 · NWS BUF · 10 events in 2 counties and zones

After a warm front lifted across the region in the morning, the arrival of a strong upper level disturbance and surface cold front late in the day combined with ample instability and wind shear to produce severe thunderstorms to the southeast of Lake Ontario during the evening hours. Several reports of wind damage occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$17,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

After a warm front lifted across the region in the morning, the arrival of a strong upper level disturbance and surface cold front late in the day combined with ample instability and wind shear to produce severe thunderstorms to the southeast of Lake Ontario during the evening hours. Several reports of wind damage occurred. One storm that exhibited low-level rotation as it moved in off Lake Ontario to the southwest of Oswego produced wind damage with multiple reports of a rotating wall cloud and even a funnel cloud. However, a later survey of the area by county Emergency Management officials did not reveal any signs of tornadic storm damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 12, 1:15 PM EST, 0 minutes earlier.

Area forecast discussion, Aug 12, 1:15 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
215 PM EDT Sat Aug 12 2023

.SYNOPSIS...
Next round of showers and thunderstorms will move across western NY
this morning as warm front arrives. Severe weather looking likely as
we break into the warm sector this afternoon. A few scattered
showers may linger into Sunday, however a much quieter finish to the
weekend is expected. Yet another area of low pressure is then set to
bring more unsettled weather for the first part of the new work week.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
...A TORNADO WATCH is in effect for the western Southern Tier,
western Finger Lakes region, and portions of central NY until 9 PM...

Severe weather is likely this afternoon into early this evening.
Enhanced risk of severe now in place with latest Day 1 outlook
issued by SPC.

Ongoing showers and thunderstorms are across the eastern Great Lakes
region this afternoon. Most of the region is in the warm sector
after a warm front moved through the region this morning. Dewpoints
have soared into the low 70s across the region with PWATS ranging
from 1.3 to 1.8 inches based on mesoanalysis. Pockets of
destabilization have led to surface based instability around
2-3k J/kg. A strong, southwest flow has moved into western NY,
namely across the Lake Erie region. This has led to breezy
conditions downwind of Lake Erie with gusts up to 38 mph at the
BUF airport this afternoon. This strong southwest flow off the
lake is stabilizing the region northeast of the Lake. For now,
little storm activity expected in this area.

Further south and east, the surface flow is out of the south across
central NY and out of the southeast across the southern Tug Hill
region. Counter-clockwise hodographs are present across this region
making it favorable for storms to ingest streamwise vorticity and
further rotate into Supercells. A Tornado Watch is in place for
these locations through 9pm tonight.

Main focus for thunderstorms are along the Lake Erie lake breeze,
currently across the Southern Tier. Storms are attached to this
boundary early this afternoon. Another focus is north of Lake Erie,
oriented southwest to northeast across southern Ontario.
Lastly, a warm front is across the eastern Lake Ontario region
where most of the stronger cells have been this afternoon.
Forecast soundings east of Lake Ontario also showing very small
MBE vectors this afternoon indicating slow storm movement and
continued potential for localized heavy downpours and a risk of
flash flooding. WPC has highlighted all of our area within a
Marginal risk for excessive rainfall.

Strong storms will exit southern and eastern areas by late evening
and there could be a few more showers and rumbles of thunder just
about anywhere through the early overnight. After this, best chances
for lingering showers will be east of Lake Ontario closer to mid-
level trough axis and occluding sfc low. Otherwise, dry mid-level
air and lingering low-level moisture will promote some low clouds
and patchy fog. Still muggy too as main cold front will not arrive
until during the day on Sunday.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Still appears our weather will be much quieter across western and
northcentral NY to close out the weekend. Area of low pressure that
brought the very active weather on Saturday will be moving northeast
into southern Quebec on Sunday, while its associated surface cold
front will be to the east and southeast of the area. Weak high
pressure surface and aloft will nudge northeast into western NY
Sunday morning which will provide dry weather from the Finger Lakes
westward. However, a subtle shortwave will move through the weak
cyclonic flow still hanging on across central and northern NY. This
will keep low chances for at least some light scattered
showers/isolated storm in across the eastern Lake Ontario region.
That said, there will still be plenty of dry time to be had across
this region as well. High pressure builds across the area Sunday
night bringing dry conditions to the entire region. Daytime highs on
Sunday will be a bit cooler in the wake of the cold fropa with highs
mainly in the 70s, and possibly only upper 60s across the Tug and
western Dacks. Lows Sunday night will be mainly in the mid to upper
50s, with some low 60s across the lake plains and near the
lakeshores.

Weak surface trough will linger near the NY/Canadian border on
Monday, which may bring a stray shower to areas toward the Saint
Lawrence Valley to start the new work week. Otherwise, the bigger
story will be the next potent shortwave in the pipeline digging
across the mid Mississippi Valley and central Great Lakes on Monday
with attendant surface low making its way from northern Illinois to
northern Indiana/northwestern Ohio. Model consensus continues to
slow the eastward progression of this system, while also continuing
to track the surface low a bit further south. With this in mind,
although a few showers/isolated storms cannot be ruled out at this
point for areas from the Genesee Valley west by later in the day,
feel much of Monday will be rain free.

Unfortunately dry weather will come to an end Monday night as
aforementioned potent shortwave and attendant surface low move into
the lower Great Lakes region. In fact, latest guidance suggests the
surface low will track very close to, if not right over western NY
during the overnight. While this may help to shunt the better severe
threat southward, PWAT values shooting up near 2.00" means there
will be the threat of heavy rainfall with this system. In fact, WPC
already has our area in a Marginal Risk for excessive rainfall
during this timeframe. The heaviest rain would likely be across
western NY Monday night. That said, a low track a bit further to the
north would then bring a severe threat back into play as there will
be plentiful shear to work with. This will need to be monitored as
we get closer and the finer details can be resolved. With regard to
temperatures, it will be a bit warmer to start the new work week
with highs mainly in the mid and upper 70s, with lows Monday night
mainly dropping back into the low to mid 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Strong shortwave and attendant surface low will slowly finish
crossing the area on Tuesday. Surface low will track very near or
right over our area with the primary heavy rain threat shifting
across the eastern half of the area Tuesday morning as highest PWAT
values move into this region. Even though the surface low will track
just east of the area Tuesday afternoon, the potent shortwave aloft
will track across the area during the second half of the day, and
with plenty of wraparound moisture still lingering, expect the
likelihood for showers and scattered storms to continue into the
afternoon. As for any severe threat on Tuesday, again the exact
track and timing of the system will be a determining factor.

A few showers may linger into a portion of Tuesday night, however
surface high pressure centered over the mid Mississippi Valley will
ridge northeast into the area. This will dry things out across
western and northcentral NY for mid week. This area of high pressure
will remain ridged across the region through at least much of the
day on Thursday as it progresses east into the Ohio Valley. It has
been a while, but this may actually bring us two days in a row with
rain free conditions, which some areas have not seen in some time.

Model consensus varies some on the track and timing of the next low
pressure system expected to impact our area, but appears shower and
storm chances will start to go up again sometime Thursday night into
Friday.

Otherwise, daytime highs will be a bit below normal to start the
period, with near normal temperatures expected for the mid and late
week timeframe.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Potential for strong to severe thunderstorms will continue
through this evening across the eastern Great Lakes region.
Clusters of thunderstorms will continue through KART this
afternoon resulting in sub-IFR conditions. Due to the moist
airmass, ceilings will be low outside of activity. Visibility
will drop with any storms. Mainly MVFR northeast of Lake Erie
including KBUF, KIAG where a stiff lake breeze will keep
thunderstorm chances very low.

This is the greatest chance for severe storms with JHW, ROC and
ART most favored. There may also be another area of storms move
across the Niagara Frontier at IAG late today into early
evening either forming on the north edge of the lake shadow or
moving in from Southern Ontario. Again brief MVFR conditions.
Lastly, the southwest wind providing the lake shadow off Lake
Erie will gust over 30 kts this afternoon at BUF and IAG.

Patchy fog is expected across the region tonight. VFR conditions
Sunday.

Outlook...

Sunday...VFR/MVFR with a few showers possible, mainly east of the
Genesee Valley.
Monday...VFR/MVFR with the chance for showers and possible thunder
increasing from west to east.
Tuesday...VFR/MVFR with showers and a chance of thunderstorms.
Wednesday and Thursday...VFR.

&&

.MARINE...
Southwest winds have increased this afternoon with Small Craft
Advisory in effect for Erie to Buffalo Harbor. There will be
multiple rounds of thunderstorms through this evening, some of
which could need Special Marine Warnings.

Winds remain elevated tonight into Sunday keeping waters on the
choppy side, especially across eastern Lake Ontario where SCA
conditions will be possible for the second half of the weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 6 PM EDT this evening for NYZ010-
     085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020-
         040-041.

&&

SYNOPSIS...Fries/JLA
NEAR TERM...Fries/HSK/JLA
SHORT TERM...JM
LONG TERM...JM
AVIATION...HSK/JLA
MARINE...AR/Fries/JLA/HSK
Hazardous weather outlook, Aug 12, 11:59 AM EST, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
1259 PM EDT Sat Aug 12 2023

NYZ001>003-007-008-011-012-131700-
Niagara-Orleans-Monroe-Jefferson-Lewis-Genesee-Wyoming-
1259 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Severe thunderstorms are likely today, especially this afternoon
through early this evening. Damaging winds and large hail are the
main hazards. An isolated tornado is also possible from the Southern
Tier to southeast of Lake Ontario.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ004>006-013-014-019>021-131700-
Wayne-Northern Cayuga-Oswego-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-
1259 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western and north
central New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ010-085-131700-
Northern Erie-Southern Erie-
1259 PM EDT Sat Aug 12 2023

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

Severe thunderstorms are possible today, mainly during the afternoon
hours. The main hazards will be damaging winds and large hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state
and CDC guidelines.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-131700-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
1259 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

Thunderstorms could produce large hail and strong winds through
early this evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 12, 10:15 AM EST, 3 hours before
Special Weather Statement
National Weather Service Buffalo NY
1115 AM EDT Sat Aug 12 2023

NYZ001-002-121615-
Orleans NY-Niagara NY-
1115 AM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NIAGARA AND
NORTHERN ORLEANS COUNTIES THROUGH 1215 PM EDT...

At 1115 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Newfane, or 12 miles northwest of Lockport, moving east
at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Medina, Albion, Newfane, Middleport, Waterport, Lakeside Beach State
Park, Point Breeze, Kent, Ridgeway, Gaines, Wilson, Lyndonville,
Barker, Olcott, Ransomville, Fancher, Knowlesville, and Appleton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4340 7864 4342 7842 4341 7809 4321 7807
      4323 7892 4334 7893
TIME...MOT...LOC 1515Z 266DEG 27KT 4333 7882

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Fries
Special weather statement, Aug 12, 11:15 AM EST, 2 hours before
Special Weather Statement
National Weather Service Buffalo NY
1215 PM EDT Sat Aug 12 2023

NYZ005-006-121645-
Oswego NY-Northern Cayuga NY-
1215 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT CAYUGA AND WEST CENTRAL OSWEGO
COUNTIES THROUGH 1245 PM EDT...

At 1215 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fair Haven Beach State Park, moving northeast at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oswego, Fair Haven Beach State Park, Nine Mile Point, Mexico Point
State Park, Battle Island State Park, Scriba, Sterling, New Haven,
Minetto, Mexico, Hannibal, Furniss, and Fruit Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4327 7662 4338 7675 4345 7665 4351 7653
      4356 7645 4357 7636 4356 7631 4357 7627
      4347 7617
TIME...MOT...LOC 1615Z 236DEG 26KT 4338 7663

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Fries
Special weather statement, Aug 12, 11:30 AM EST, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1230 PM EDT Sat Aug 12 2023

NYZ010-012-085-121700-
Southern Erie NY-Wyoming NY-Northern Erie NY-
1230 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL WYOMING AND EAST CENTRAL
ERIE COUNTIES THROUGH 100 PM EDT...

At 1230 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wales Center, or near East Aurora, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Warsaw, Wales Center, Varysburg, Sheldon, Wyoming, Gainesville,
Strykersville, Hermitage, Orangeville Center, Dale, Java Center,
South Wales, and North Java.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4270 7859 4281 7854 4284 7806 4256 7813
TIME...MOT...LOC 1630Z 279DEG 24KT 4273 7849

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Fries
Special weather statement, Aug 12, 12:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Buffalo NY
133 PM EDT Sat Aug 12 2023

NYZ006-008-121830-
Oswego NY-Lewis NY-
133 PM EDT Sat Aug 12 2023

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN LEWIS AND EAST CENTRAL
OSWEGO COUNTIES THROUGH 230 PM EDT...

At 133 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camden, moving northeast at 35 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Redfield, Whetstone Gulf State Park, Highmarket, Lyonsdale, Greig,
Port Leyden, Lyons Falls, Constableville, Turin, Osceola, West
Leyden, Mohawk Hill, North Osceola, Swancott Mill, Talcottville, and
Brantingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 900 PM EDT for central New
York.

&&

LAT...LON 4342 7553 4348 7581 4340 7585 4349 7594
      4379 7533 4357 7521
TIME...MOT...LOC 1733Z 235DEG 31KT 4341 7577

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Apffel

The radar

The Ft Drum radar (KTYX), 35 km away, was scanning. The volume nearest the first event began at 18:13 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oswego

When
August 12, 1:15 PM EST
Where
Oswego County, 0.85 mi SE of Sandy Creek
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
43.640, -76.090

Multiple trees were downed.

Thunderstorm Wind, Jefferson

When
August 12, 6:26 PM EST
Where
Jefferson County, 0.99 mi E of Sackets Harbor
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.950, -76.100

A tree was downed on Military Road.

Thunderstorm Wind, Oswego

When
August 12, 6:29 PM EST
Where
Oswego County, 0.69 mi S of North Hannibal
Measured
51 kt (59 mph) estimated gust
Property damage
$500
Reported by
911 Call Center
Coordinates
43.340, -76.550

A tree was downed near the intersection of Fowler Road and Stock Road.

Thunderstorm Wind, Oswego

When
August 12, 6:30 PM EST
Where
Oswego County, 0.85 mi SE of Kinney Corners
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.360, -76.570

Multiple trees were downed near State Route 104.

Thunderstorm Wind, Jefferson

When
August 12, 6:31 PM EST
Where
Jefferson County, 2.56 mi NE of Pierrepont Manor
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
43.760, -76.040

Trees were snapped and uprooted.

Thunderstorm Wind, Oswego

When
August 12, 6:40 PM EST
Where
Oswego County, 0.85 mi SE of Lacona
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
43.640, -76.060

Multiple trees were downed between County Route 15 and County Route 22.

Thunderstorm Wind, Oswego

When
August 12, 6:50 PM EST
Where
Oswego County, 1.47 mi SSE of Lacona
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.630, -76.060

Numerous trees were downed along County Route 22 near Lacona.

Thunderstorm Wind, Oswego

When
August 12, 6:55 PM EST
Where
Oswego County, 1.38 mi N of Clifford
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
43.400, -76.280

Trees were downed.

Thunderstorm Wind, Oswego

When
August 12, 7:08 PM EST
Where
Oswego County, 3.09 mi ESE of Parish
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.410, -76.070

Trees were uprooted and downed.

Thunderstorm Wind, Oswego

When
August 12, 7:18 PM EST
Where
Oswego County, 2.04 mi NE of Little France
Measured
51 kt (59 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
43.370, -76.070

Multiple trees were uprooted and snapped off.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2023Every state in 2023This day in weather historyWarnings in New York, August 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1125745, 1125739, 1125737, 1125729, 1125742, 1125734, 1125744, 1125749, 1125743, 1125746.